MAUDE Adverse Event Report: ROCHE DIABETES CARE, INC. ACCU-CHEK ® AVIVA; BLOOD GLUCOSE MONITORING DEVICE

ROCHE DIABETES CARE, INC. ACCU-CHEK ® AVIVA; BLOOD GLUCOSE MONITORING DEVICE
Model Number 06870287001
Medical Device Problem Code Explosion (4006)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was discarded.
 
Event or Problem Description
It was reported that meter exploded.The patient advised that after running his blood sugar test yesterday he took the test strip out and the meter was sitting on his leg and it blew up and broken into several small pieces.Customer discarded the pieces of the meter.He advised he found the battery and it did not appear to be melted or corroded.He advised meter had not been exposed to any extreme heat or a heat source and he does not know why it exploded.He advised that the meter did not feel hot to him prior to exploding and it did not injure or burn him when it exploded.He did not see any fire or melting of the meter.
 
Additional Manufacturer Narrative
This supplemental mdr is being submitted as a part of a retrospective review and remediation effort based on errors that occurred in the submission of mdrs for incorrect manufacturer name and/or address.A non-conformance report (ncr) ¿ 16847 to implement corrective actions was opened on january 29, 2025.Device performance and/or risk profile are not impacted.

Brand Name
ACCU-CHEK ® AVIVA
Common Device Name
BLOOD GLUCOSE MONITORING DEVICE
Manufacturer (Section D)
ROCHE DIABETES CARE, INC.
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
SANMINA-SCI CORPORATION
rathealy road
asku
fermoy 00000
EI   00000
Manufacturer Contact
greg smith
9115 hague road
na
indianapolis, IN 46250-0457
3175212484
MDR Report Key10205853
Report Number3011393376-2020-02244
Device Sequence Number17037835
Product Code NBW
UDI-Device Identifier00365702544109
UDI-Public00365702544109
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K043474
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number06870287001
Device Catalogue Number06870287001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient Age57 YR
Patient SexMale
Patient Weight99 KG